Patient :I recently was given antibiotics for a sickness I had about 2 months ago. It was oral medicine. I got it and soon began to experience burning and itchiness, followed by white thick discharge. I instantly though "oh I have a yeast infection". I got medication at my local drug store and about a week later I felt better.
About 2 weeks later I felt the same exact thing again. I got more medication, felt a little better. Soon it came back.
I looked up causes to yeast infections : sitting in wet bathing suits, too much sugar, not enough water, tight clothing, etc... I basically apply to all of those.
What should I do? Should I get more medication?
Also I have noticed it gets worse before my periods.
Thanks for the query.
Looks like you have been having episodes of a vaginal infection, according to you being a yeast infection.The causes of a thick white discharge though points in favour of a yeast infection, there could also be other causes like Trichomonas, bacterial vaginosis, and other organisms. You must see a gynecologist and get yourself examined.The doctor would like to take a vaginal swab and send it for a culture to find out the specific pathogen causing the same, these infections are likely to get exaggerated during periods as well if not treated adequately.Long term antibiotics, diabetes and lack of immunity and lack of sanitary hygiene could be the most common causes to pick up a yeast infection.The doctor may wish to check your blood counts, urine tests and also the blood sugars.. Accordingly the doctor may suggest treatment which is mostly pessaries and oral antibiotics if needed. Keep the area dry and avoid nylon undergarments, use cotton ones instead.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.